Alert archive / Texas / Red Flag Warnings in 2007

Red Flag Warning 17, NWS Austin/San Antonio, TX

December 25, 200719 counties in Texas

NWS Austin/San Antonio, TX issued this red flag warning at Dec 25, 2007, 4:19 PM CST for 19 counties in Texas. It took effect at Dec 26, 2007, 11:58 AM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 25, 2007, 4:19 PM CST (22:19 UTC)
In effect from
Dec 26, 2007, 11:58 AM CST
Expired
Dec 26, 2007, 4:00 PM CST
In force
4 hr
Issued by
NWS Austin/San Antonio, TX

Counties Atascosa County, TX, Bandera County, TX, Bexar County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Gonzales County, TX, Guadalupe County, TX, Karnes County, TX, Kinney County, TX, Lavaca County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 107 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 10.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2392 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KEWX 252219
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
419 PM CST TUE DEC 25 2007

...RED FLAG CONDITIONS EXPECTED TO DEVELOP FROM A DRY FRONT 
BETWEEN 9 AM AND 6 PM CST WEDNESDAY...

.GUSTY NORTHWEST WINDS OF 20 TO 25 MPH ARE EXPECTED TO COMBINE
WITH RELATIVE HUMIDITIES FALLING INTO THE UPPER TEENS AND LOWER
20S BEHIND A COLD FRONT ON WEDNESDAY. THESE CONDITIONS ARE
EXPECTED TO DEVELOP MAINLY ALONG AND SOUTHWEST OF A ROCKSPRINGS TO
MEDINA TO JOURDANTON LINE. DRY VEGETATION CONDITIONS COMBINED WITH
THESE WEATHER CONDITIONS WILL SUPPORT THE SPREAD OF FIRE...
ESPECIALLY IN VEGETATION AREAS WHERE ABUNDANT GRASSES ARE
PRESENT.

TXZ183>185-187-202>204-217>220-228-270000-
/O.NEW.KEWX.FW.W.0017.071226T1500Z-071227T0000Z/
VAL VERDE-EDWARDS-REAL-BANDERA-KINNEY-UVALDE-MEDINA-MAVERICK-
ZAVALA-FRIO-ATASCOSA-DIMMIT-
419 PM CST TUE DEC 25 2007

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST
WEDNESDAY. 

A DRY COLD FRONT WILL MOVE THROUGH SOUTH CENTRAL TEXAS WEDNESDAY
MORNING WITH STRONG 20-FOOT WINDS OF 15 TO 25 MPH EXPECTED DURING
THE DAY. THE WINDS WILL SUBSIDE TO BELOW 10 MPH DURING THE
EVENING...BUT DRY LOW LEVEL CONDITIONS WILL REMAIN IN PLACE
THROUGH THURSDAY MORNING. MOISTURE WILL INCREASE SLIGHTLY LATE
THURSDAY...BUT ANOTHER DRY FRONT COULD RESULT IN MORE BREEZY AND 
DRY CONDITIONS FOR FRIDAY.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$
2 follow-up statements
000 
WWUS84 KEWX 261013
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
413 AM CST WED DEC 26 2007

...RED FLAG CONDITIONS EXPECTED TO DEVELOP FROM A DRY FRONT
BETWEEN 11 AM AND 5 PM CST TODAY...

.GUSTY NORTHWEST WINDS OF 20 TO 25 MPH ARE EXPECTED TO COMBINE
WITH RELATIVE HUMIDITIES FALLING INTO THE UPPER TEENS AND LOWER
20S BEHIND A COLD FRONT TODAY. THESE CONDITIONS ARE EXPECTED TO
DEVELOP MAINLY ALONG AND SOUTHWEST OF A ROCKSPRINGS TO MEDINA TO
JOURDANTON LINE. DRY VEGETATION CONDITIONS COMBINED WITH THESE
WEATHER CONDITIONS WILL SUPPORT THE SPREAD OF FIRE... ESPECIALLY
IN VEGETATION AREAS WHERE ABUNDANT GRASSES ARE PRESENT.

TXZ183>185-187-202>204-217>220-228-261800-
/O.EXT.KEWX.FW.W.0017.071226T1700Z-071226T2300Z/
VAL VERDE-EDWARDS-REAL-BANDERA-KINNEY-UVALDE-MEDINA-MAVERICK-
ZAVALA-FRIO-ATASCOSA-DIMMIT-
413 AM CST WED DEC 26 2007

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 5 PM
CST THIS AFTERNOON...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING TO
5 PM CST THIS AFTERNOON. 

A DRY COLD FRONT WILL MOVE THROUGH SOUTH CENTRAL TEXAS THIS
MORNING WITH STRONG 20-FOOT WINDS OF 15 TO 25 MPH EXPECTED DURING
THE DAY. THE WINDS WILL SUBSIDE TO BELOW 10 MPH DURING THE
LATE AFTERNOON...BUT DRY LOW LEVEL CONDITIONS WILL REMAIN IN
PLACE THROUGH THURSDAY MORNING. MOISTURE WILL INCREASE SLIGHTLY
LATE THURSDAY...BUT ANOTHER DRY FRONT COULD RESULT IN MORE BREEZY
AND DRY CONDITIONS FOR FRIDAY AND SUNDAY.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$
000 
WWUS84 KEWX 261758
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1158 AM CST WED DEC 26 2007

...RED FLAG CONDITIONS EXPECTED TO DEVELOP FROM A DRY FRONT
BETWEEN NOON AND 4 PM CST THIS AFTERNOON...

.GUSTY NORTHWEST WINDS OF 20 TO 25 MPH ARE EXPECTED TO
COMBINE WITH RELATIVE HUMIDITIES FALLING INTO THE UPPER TEENS AND
LOWER 20S BEHIND A COLD FRONT THIS AFTERNOON. THESE CONDITIONS ARE
EXPECTED TO DEVELOP MAINLY ALONG AND SOUTH OF A ROCKSPRINGS TO
SAN ANTONIO TO HALLETTSVILLE LINE. DRY VEGETATION CONDITIONS
COMBINED WITH THESE WEATHER CONDITIONS WILL SUPPORT THE SPREAD OF
FIRE...ESPECIALLY IN VEGETATION AREAS WHERE ABUNDANT GRASSES ARE
PRESENT.

TXZ205-207-221>225-262200-
/O.EXB.KEWX.FW.W.0017.071226T1800Z-071226T2200Z/
BEXAR-GUADALUPE-WILSON-KARNES-GONZALES-DE WITT-LAVACA-
1158 AM CST WED DEC 26 2007

...RED FLAG WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. 

EXPECT STRONG 20-FOOT WINDS OF 15 TO 25 MPH THIS AFTERNOON. THE
WINDS WILL SUBSIDE TO BELOW 10 MPH BY LATE AFTERNOON...BUT DRY LOW
LEVEL CONDITIONS WILL REMAIN IN PLACE THROUGH THURSDAY MORNING.
MOISTURE WILL INCREASE SLIGHTLY LATE THURSDAY...BUT ANOTHER DRY
FRONT COULD RESULT IN MORE BREEZY AND DRY CONDITIONS FOR FRIDAY
AND SUNDAY.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$

TXZ183>185-187-202>204-217>220-228-262200-
/O.EXT.KEWX.FW.W.0017.071226T1800Z-071226T2200Z/
VAL VERDE-EDWARDS-REAL-BANDERA-KINNEY-UVALDE-MEDINA-MAVERICK-
ZAVALA-FRIO-ATASCOSA-DIMMIT-
1158 AM CST WED DEC 26 2007

...RED FLAG WARNING NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

EXPECT STRONG 20-FOOT WINDS OF 15 TO 25 MPH THIS AFTERNOON. THE
WINDS WILL SUBSIDE TO BELOW 10 MPH BY LATE AFTERNOON...BUT DRY LOW
LEVEL CONDITIONS WILL REMAIN IN PLACE THROUGH THURSDAY MORNING.
MOISTURE WILL INCREASE SLIGHTLY LATE THURSDAY...BUT ANOTHER DRY
FRONT COULD RESULT IN MORE BREEZY AND DRY CONDITIONS FOR FRIDAY
AND SUNDAY.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Dec 25, 11:34 AM CST, 4 hours 45 minutes earlier.

Area forecast discussion, Dec 25, 11:34 AM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1134 AM CST TUE DEC 25 2007

.AVIATION...
LIFR CONDITIONS ALONG THE I-35 CORRIDOR ARE CURRENTLY IMPROVING
RAPIDLY TO VFR. MVFR CONDITIONS WILL RETURN BY 06Z...AND
DETERIORATE FURTHER TO IFR WITH DRIZZLE BY 10Z ALONG THE I-35
CORRIDOR BEFORE A WESTERLY WIND SHIFT IMPROVES CONDITIONS TO VFR
BETWEEN 14-16Z WEDNESDAY MORNING. A LIGHT TO MODERATE SOUTHERLY
LOW LEVEL FLOW WILL BECOME MODERATE WNW WITH GUSTS WEDNESDAY
MORNING.

&&

.PREV DISCUSSION... /ISSUED 909 AM CST TUE DEC 25 2007/

UPDATE...
A NARROW MOISTURE TONGUE CONTINUES TO DRIFT WEST ACROSS THE I-35
CORRIDOR, PROMOTING DENSE FOG AND IN SPOTTY CASES, SOME BRIEF
FREEZING FOG. ONCE THE FOG BECOMES WELL ESTABLISHED, TEMPERATURES
AND DEWPOINTS WILL RISE WELL ABOVE FREEZING, SO NO SIGNIFICANT
TRAVEL IMPACTS ARE EXPECTED. TEMPS SHOULD RISE ABOVE FREEZING BY
10 AM ACROSS ALL AREAS, AND A NEW UPDATE WILL BE NEEDED TO CLEAR
OUT THE FOG IN ANOTHER HOUR OR SO. THESE CLOUDS PLUS THE HIGH
CLOUDS INCREASING FROM THE SOUTHWEST OVER MEXICO PROMPTED SOME
CHANGES TO SKY GRIDS FOR LATER TODAY, BUT PLENTY OF SUNSHINE
SHOULD STILL HELP TEMPS REACH NEAR THE PROJECTED HIGHS.

PREV DISCUSSION... /ISSUED 557 AM CST TUE DEC 25 2007/

AVIATION...
AN AREA OF IFR CEILINGS EXTENDS FROM KAUS TO JUST NORTH OF KSAT
AND KSSF. THE IFR CEILING MAY BRIEFLY ENCROACH UPON KSAT BEFORE
15Z. SOUTHEAST WINDS WILL INCREASE TO 10 TO 15 KTS BY 16Z AND
SCATTERED OUT ANY LOW CEILINGS. AROUND 05Z TONIGHT MVFR CEILINGS
WILL DEVELOP FROM KSSF NORTH TO KAUS...AND OCCASIONALLY DROP TO IFR
LEVELS IN DRIZZLE AND FOG. KDRT SHOULD REMAIN VFR THROUGH THE
NIGHT WITH WINDS SHIFTING TO THE NORTHWEST ARND 09Z.

PREV DISCUSSION... /ISSUED 444 AM CST TUE DEC 25 2007/

DISCUSSION...
A THIN BAND OF STRATUS AND FOG HAS DEVELOPED IN WEAK ISENTROPIC
LIFT FROM BETWEEN CUERO AND KARNES CITY NORTH TO ROUND ROCK AND
TAYLOR. EXPECT THIS BAND TO PERSIST UNTIL MID MORNING THEN
DISSIPATE AS MIXING OCCURS. MODELS GENERALLY IN AGREEMENT WITH THE
PATTERN OVER THE NEXT FEW DAYS, THEN SOME DISAGREEMENT SHOWS UP
NEXT WEEK BY NEW YEARS DAY. SOUTHERLY FLOW DEVELOPS TODAY AHEAD OF
AN UPPER LEVEL TROUGH WITH TEMPERATURES WARMER THAN YESTERDAY
MAKING CHRISTMAS DAY HIGHS ABOVE AVERAGE. UPPER TROUGH AND COLD
FRONT MOVE THROUGH TEXAS LATE TONIGHT INTO EARLY WEDNESDAY. THERE
IS ENOUGH MOISTURE FOR SLIGHT CHANCE/LOW END CHANCE POPS IN THE
EASTERN AREAS OF SOUTH CENTRAL TEXAS. COLD ADVECTION WILL
OVERPOWER DOWNSPLOPING WINDS TO COOL OFF HIGHS SLIGHTLY FOR
WEDNESDAY. OTHER UPPER LEVEL TROUGHS AND SURFACE COLD FRONTS WILL
MOVE ACROSS THE AREA THURSDAY NIGHT AND LATE SATURDAY. THE SPEED
OF THESE SYSTEMS WILL LIMIT MOISTURE RECOVERY AND HAVE ONLY GONE
WITH SLIGHT POPS SOUTHEASTERN AREAS FOR THOSE TIME PERIODS.
DEWPOINTS CONTINUE TO RUN LOWER THAN GUIDANCE AND HAVE LOWERED
SLIGHTLY. TEMPERATURES WILL SEE A ROLLER COASTER WITH THE PASSAGE
OF THE COLD FRONTS THURSDAY THROUGH SATURDAY. A WARMING TREND WILL
ENSUE SUNDAY INTO MONDAY DUE SOUTHWESTERLY BOUNDARY LAYER FLOW.
BECOMES SOUTHWEST. A STRONG COLD FRONT MOVES ACROSS THE AREA IN
TIME FOR NEW YEARS EVE CELEBRATIONS WITH AN AIRMASS OF ARCTIC
ORIGINS IN ITS WAKE. THE GFS AND NOGAPS RETAIN A DRY PROGRESSIVE
UPPER FLOW WHILE THE ECMWF DEVELOPS A STRONGER UPPER LOW/TROUGH
WITH A AN OVERRUNNING PATTERN THAT WOULD BRING PRECIPITATION. FOR
NOW WILL SIDE WITH THE PROGRESSIVE PATTERN. BY THE MIDDLE OF NEXT
THE COLDEST TEMPERATURES OF THE SEASON COULD OCCUR.

FIRE WEATHER...
BARRING SIGNIFICANT RAINFALL WITH THE PASSAGE OF THE COLD FRONTS,
AFTERNOON RELATIVE HUMIDITIES WILL FALL BELOW 25 PERCENT IN THE
WAKE OF EACH FRONT. THIS MAY BRING AN ELEVATED FIRE SPREAD RISK
FOR WEDNESDAY, FRIDAY, AND SUNDAY. FOR NOW, WILL NOT ISSUE ANY
HIGHLIGHTS, DUE TO BRIEF NATURE OF EACH EVENT, HOWEVER LATER
SHIFTS WILL MONITOR FOR POSSIBLE UPGRADES TO A WATCH OR WARNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              64  48  62  35  60 /  -   20  20  -   10
AUSTIN BERGSTROM INTL AIRPORT  65  46  61  30  57 /  -   20  20  -   10
DEL RIO INTL AIRPORT           61  43  66  38  63 /   0  -    0   0  -
SAN ANTONIO INTL AIRPORT       67  49  64  35  62 /  -   10  10   0  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

18/11/WR
Hazardous weather outlook, Dec 25, 6:08 AM CST, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
608 AM CST TUE DEC 25 2007

TXZ171>173-183>194-202>209-217>225-228-261215-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
608 AM CST TUE DEC 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

A NARROW STRETCH OF PATCHY DENSE FOG WILL PERSIST UNTIL AROUND 7 AM
ALONG AND EAST OF INTERSTATE 35...OR...FROM KARNES COUNTY NORTH
TO TRAVIS COUNTY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

MINIMUM HUMIDITIES WILL FALL BELOW 25 PERCENT WEDNESDAY AS 20
FOOT WINDS APPROACH 15 MPH. OTHERWISE, NO OTHER HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Texas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.